What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jul 15, 12:46 PM PST, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 15, 12:46 PM PST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Reno NV
146 PM PDT Fri Jul 15 2022
.SYNOPSIS...
Temperatures will remain above average into early next week, with
some of the lower elevations reaching the century mark this
weekend. Typical afternoon Zephyr breezes are expected, along
with isolated thunderstorms mainly south of US-50, each afternoon
and evening through early next week.
&&
.SHORT TERM...
High pressure continues to build over the four corners allowing
mid-level moisture to move into the region from the south. This
will bring about chances for afternoon thunderstorms, mainly south
of US-50 this afternoon and early evening. Most of the
thunderstorm activity is expected in Mono and Mineral counties
today with southwest flow around 25 mph driving storms into the
Basin and Range. A slight chance of thunderstorms remain tomorrow
afternoon, but coverage is expected to be more limited. Main
hazards with storms will be gusty outflow winds in excess of 45
mph with blowing dust, brief heavy rain, and the potential for new
fire starts.
Hot and dry conditions remain for the rest of the region with
typical afternoon zephyr breezes gusting 20-30 mph in the
afternoon. Temperatures will remain near a 100 degrees today and
tomorrow in the valleys with upper 80s for Sierra valleys.
Less smoke is being observed from the Washburn fire today, but we
could still see some haze from Mono Lake to around Carson City
this afternoon as westerly flow picks up. -Zach
.LONG TERM...
For the most part, we will be on the edge of the Four Corners High
throughout next week, keeping any troughs that swing by well to our
north. Thunderstorms appear likely Sunday-Tuesday afternoon for
southern Mono, Mineral, and southeast Churchill counties. A
combination of daytime surface heating, increased PWATs, and steep
upper-level lapse rates are all ingredients conducive to producing
thunderstorms. With the boost of moisture, any thunderstorms that
form in the early week may have a likely potential of producing
heavy rain. The chances for thunderstorms are currently ranging from
10-20% each day for the aforementioned areas.
Sunday will be the warmest day of the period, followed by a very
gradual decline in temperatures each day as the week progresses.
Sunday will yet again be flirting with the 100 degree mark for lower
sinks/valleys. By Friday, we'll be looking at highs in the upper
90's for lower valleys and low 80's for Sierra valleys. In terms of
wind, just the typical zephyr breeze each day, along with possible
gusty outflows from any thunderstorms that develop. -Justin
&&
.AVIATION...
Today's main threat will be thunderstorms this afternoon in southern
Mono and Mineral counties. The storms are looking to stretch into
southern Churchill county near KNFL. With these storms, gusty and
erratic outflow winds to 45 knots, blowing dust, brief MVFR
conditions, and lightning are the most probable impacts to aviation.
Otherwise, expect typical westerly zephyr breezes throughout this
afternoon.
As the Washburn Fire continues to burn, areas of smoke and haze will
continue to build in from the south late this evening through the
overnight hours. The smoke and haze will be kept to western NV,
mainly affecting KMEV/KCXP/KRNO, briefly reducing conditions to
MVFR. Haze will be the primary concern over any smoke, as the fire
hasn't been putting off much smoke this afternoon.
Tomorrow and Sunday look to be similar to today, such that
thunderstorms will be kept to Mono/Mineral counties, and possibly
reaching into southern Churchill county. Zephyr breezes will pick up
in the afternoon both days, gusting to 30 kts. -Justin
&&
.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&
For more information from the National Weather Service visit...
http://weather.gov/reno
In the hours before
Special weather statement, Jul 15, 1:37 PM PST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Reno NV
237 PM PDT Fri Jul 15 2022
CAZ073-NVZ001-152300-
Mono CA-Mineral and Southern Lyon Counties NV-
237 PM PDT Fri Jul 15 2022
...A few strong thunderstorms will impact portions of central Mono,
Mineral and southern Lyon Counties through 400 PM PDT...
HAZARD...Wind gusts up to 50 mph, blowing dust, pea size hail and
frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3754 11849 3846 11934 3904 11891 3903 11809
3901 11818 3892 11819 3848 11770 3790 11834
3789 11842 3747 11783 3746 11784 3746 11825
TIME...MOT...LOC 2133Z 232DEG 20KT 3853 11851
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ZTSpecial weather statement, Jul 15, 2:53 PM PST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Reno NV
353 PM PDT Fri Jul 15 2022
CAZ073-NVZ001-003-004-160015-
Mono CA-Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
353 PM PDT Fri Jul 15 2022
...Strong thunderstorms will impact portions of eastern Mono,
southeastern Churchill, Mineral, Douglas and southern Lyon Counties
through 515 PM PDT...
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall may create minor to
moderate flooding in low spots on area roads, including
Highway 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3792 11832 3789 11842 3781 11836 3875 11958
3933 11845 3921 11773 3914 11781 3912 11779
3900 11819 3892 11819 3847 11770
TIME...MOT...LOC 2250Z 240DEG 49KT 3884 11891
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
EWSpecial weather statement, Jul 15, 4:11 PM PST, 57 minutes before
Special Weather Statement
National Weather Service Reno NV
511 PM PDT Fri Jul 15 2022
CAZ073-160145-
Mono CA-
511 PM PDT Fri Jul 15 2022
...Strong thunderstorms will impact portions of southern Mono County
through 645 PM PDT...
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Benton, Chalfant, Benton Hot Springs, Glass Mountain and White
Mountain Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3752 11858 3777 11877 3787 11842 3754 11795
TIME...MOT...LOC 0010Z 240DEG 49KT 3775 11849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EWSpecial weather statement, Jul 15, 4:16 PM PST, 52 minutes before
Special Weather Statement
National Weather Service Reno NV
516 PM PDT Fri Jul 15 2022
NVZ001-004-160145-
Western Nevada Basin and Range including Pyramid Lake NV-
Mineral and Southern Lyon Counties NV-
516 PM PDT Fri Jul 15 2022
...Strong thunderstorms will continue impact portions of
southeastern Churchill, Mineral and southern Lyon Counties through
645 PM PDT...
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hawthorne, Luning, Mina, Middlegate, Walker Lake, Mina Airport,
Junction U.S 50 And Nv 121 (Dixie Valley Rd), Junction U.S 50 And NV
839, Schurz, Nv 361 At Mineral-Nye Co Line South Of Gabbs), Rawhide,
Junction U.S 6 And NV 360, Hawthorne Industrial Airport, Frenchman,
Fairview Peak, Alt U.S 95 At Lyon-Mineral Co Line, Huntoon Valley,
Indian Head Peak, Us 95 At Lyon-Churchill Co Line and Bald Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Storms may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3789 11841 3833 11900 3902 11914 3932 11823
3925 11772 3914 11781 3910 11778 3901 11818
3892 11819 3847 11770
TIME...MOT...LOC 0014Z 240DEG 48KT 3834 11886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
EWSpecial weather statement, Jul 15, 4:33 PM PST, 35 minutes before
Special Weather Statement
National Weather Service Reno NV
533 PM PDT Fri Jul 15 2022
NVZ004-160130-
Western Nevada Basin and Range including Pyramid Lake NV-
533 PM PDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southeastern
Churchill County through 630 PM PDT...
At 532 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Middlegate moving northeast at 30 mph towards Highway
50.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3908 11834 3920 11851 3959 11809 3940 11784
TIME...MOT...LOC 0032Z 218DEG 24KT 3921 11835
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EW